Fever and chills caused by nitrofurantoin taken after sexual intercourse

A. Matalon*, A. M. Yinnon

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

Nitrofurantoin is one of many antibiotics used in the treatment of urinary tract infections (UTI). The drug is also used for the prevention of recurrent UTI in women. We report a case of nitrofurantoin drug fever associated with its use, following sexual intercourse, for chemoprophylaxis of UTI. The intermittent appearance of the side effects due to the occasional use of antibiotics, such as in this case, may easily lead to misdiagnosis.

Original languageEnglish
Pages (from-to)17-18
Number of pages2
JournalIsrael Journal of Medical Sciences
Volume27
Issue number1
StatePublished - 1991
Externally publishedYes

Keywords

  • adverse drug reaction
  • nitrofurantoin
  • recurrent urinary tract infection

Fingerprint

Dive into the research topics of 'Fever and chills caused by nitrofurantoin taken after sexual intercourse'. Together they form a unique fingerprint.

Cite this